MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40G
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 12/10/2024.D4 batch #505a32.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined that the cr40g reload was received with some staples protruding, the washer uncut and with the knife recessed below the reload deck.The drivers were noted to be partially advance.No functional test was performed due to the condition of the reload.The condition of the reload is consistent with the device being partially activated.As a result of the partial firing the lockout was engaged when the device was reopened.Do not fire the instrument unless the closure trigger is properly latched against the handle.The firing trigger must be pulled back completely against the closure trigger to properly fire the instrument.In addition, if the firing sequence is not complete, you could deploy the staples without cutting the washer and forming the staples.Please reference instructions for use for additional information.It should be noted that as part of our quality process al devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 505a32, and no non-conformances were identified.Additional information was requested, and the following was obtained: 1.Please provide more details of device malfunction.2.Did the device cut ¿ no.3.If the device cut/fired, was the cut line complete.4.Did the device staple - no.5.If the device stapled/fired, was the staple line complete - no.6.If the device stapled, was the shape of the staples (b-formation, irregular, unformed)? 7.Did the device close - no.8.Did the device fire - no.9.Did the device open - yes.10.Was the device difficult to close on the tissue - yes.11.Was the device difficult to fire - yes.12.Was the device difficult to open - no.13.On which firing did this occur ¿ first.14.Did the tissue retaining pin lock into the correct position - no.15.Could you please clarify if there were any patient consequences - no.16.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event - no.
 
Event or Problem Description
It was reported that during an unknown procedure the device was not working.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20891955
Report Number3005075853-2024-09327
Device Sequence Number18402981
Product Code GDW
UDI-Device Identifier10705036001430
UDI-Public(01)10705036001430(17)260930(10)505A32
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberCR40G
Device Lot Number505A32
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown